Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My BP was 138-105, Should BP go up on exercise ?

blood pressure on exercise, should it go up ? mine was 138-105? i took a blood pres reading immediatley after exercise, it was 138-105. is this ok as bottom figure seems high. or should i take it more easy, i am frightened to exercise now, but i know you need to. the pressure also seems to build up in my head??
Sat, 12 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
Blood pressure should go up as the blood is pumping harder through your body when exercising, although if your head feels weird you might want to go easy, you might have a head cold or something coming. Youll find if you continue exercising your blood pressure goes down even if your working quite hard, this is a sign your fitness level is improving. Just take it at a comfortable pace for you and then build it up at a harder level when you feel its too easy. xx
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband is 32 years old and has high blood pressure. he has been exercising, taking fish oil tablets, drinking hawthorne berries tea and garlic - eating with very little salt, no meat only fish everything basically that he can do except going on meds. But as of a few days his blood pressure readings have been 152/ 105, 148/ 100 and other high readings at the morning readings. what is wrong? he does not drink or smoke and nothing is happening. what should he do?

doctor1 MD

45 yr old female Hypothyrodism (13 yrs), 3 weeks ago fainted TSH 14, doctor prescribed 137 mcg synthroid. Since day of fainting blood pressure and pulse very high (resting (lowest 128/68 pulse 92) after walking up stairs (152/75 pulse 101) feel shaky. Told doctor 3 weeks ago feel shaking and they said it will go away. Will it go away, or should I see another doctor.

doctor1 MD

My bp has spiked up during Christmas holidays. It s usually 138 /70 or somewhere close to it. I have been eating bacon and ham and food Innormally doesn t eat. Now my bp is 166 /92 range dor the last 3 or 4 days. Last year it did this and doctor told me to get n back to my normal diet of fruits vegetables and walking. After it went back down and stay in the 130 /70 range. Should I start on medication or try dieting and exercise again. I have been dieting and exercises the last 3 days and it s still 160 / 92

Recent questions on  Hypertension

doctor1 MD

dear doctor, My mother has been diagnosed with Henoch Schonlein Purpura. Three weeks later her kidney function level is declining creatinine levels 293. She is sleepy, complaining of nausea, dizziness, vomiting, swollen stomach (even without eating), stomach pain, bloating, constipation, difficulty in bowel movement. She has heamogloninaemia and hypertension. Could she have twisted bowel syndrome ? She is going down hill fast. What is the prognosis?

doctor1 MD

i am 37.woke up yesterday with 2 swollen fingers of which if pressed a sharp pain is felt on the joints.went for a bp check after work and the result was 154/88.As of today my head is a bit lighiter and my right eye is twitching thou the swollen fingers are getting better.Never been on a bp pill before but admit that i am stressed

doctor1 MD

Hi- wonder if you can help. I have had, for the past 3 or 4 days, a recurring stabbing pain, which moves around. Worst when at lower left rib area, towards side, around 3 rib up from bottom, but also moves to pectoral area (less stabbing) either directly above or below nipple area - am male, 38 in good general health, bp & heart ok

doctor1 MD

I am a 34 year old female weighing approximately 240 pounds. I smoked off and on for fifteen years and quit on my own in January 2011 for good. Shortly before I kicked the habit, I began feeling as if I had panic attacks. I went to my physician who prescribed me Buspar for depression / anxiety. I had a reaction to the medicine causing my heart to race, chest to hurt, and arms to tingle. I was advised to stop taking the medication and was not prescribed anything else. All throughout February I had what I thought were panic attacks, but they progressively got worse and lasted longer, always worse at night. I finally went to the Emergency Room on March 12th thinking perhaps it was Asthma, even though I have no cough or wheeze. I thought since we are renovating my mother s house and from years of cigarettes that I had Asthma for sure, but the doctor discovered through X-Rays that I had a large air bubble that had pushed up my left diaphragm causing me trouble breathing. They performed a dilatation where 4 pounds of air was pumped from my stomach and sent me home. I felt so much better and was able to sleep through the night like a baby. Then, four days later, I had trouble breathing again and this time had chest pain as well, so I went to the ER again. They performed a Stress Test, EKG, and MRI scans. They said that my chest was fine, but that I needed to see a Gastro Intestinal doctor as my stomach was bloated. Two days later, I went to the doctor and had an emergency Endoscopy that found I had Pyloric Stenosis (I have no ulcers or scarring and never had it as a child). I had no stomach pain, vomiting or acid reflux, the only GI symptoms I had were nausea, diarrhea, weight loss and bloating. The doctor prescribed Omeprazol & Reglan and had me go back in 2 weeks for a follow up. I felt great for 2 weeks, and at the follow up I was prescribed Paxil to help with IBS symptoms of diarrhea, simithecone to relieve gas and bloating, & Lisinopril for High Blood Pressure (which I did not have before all this). I also caught an ear infection in my right ear during all this and was prescribed Cefdinir, then Allegra and Nasonex to help, and I began having trouble breathing again. X-Rays again showed I had an elevated left diaphragm and air bubbles. I have had blood tests for diabetes and thyroid among other things, CT Scans, another Endoscopy, a colonoscopy, Pulmonary Function tests, Arterial Blood Oxygen tests, Sleep Apnea tests, a Fluoroscopic SNIF test and more X-Rays. I have been told that I have a very small hiatal hernia (too small to operate) and mild asthma (prescribed Pulmicort). I have no other GI tract issues, my heart is fine and my lungs are clear, yet I still have the elevated left diaphragm (which is not paralyzed - it is still functioning in my chest), which has pushed my heart over to the right side of my chest, and pain on my left side now. I stopped taking all meds except the Lisinopril, Gas-X & Pulmicort for Asthma. Some I was told to stop, others I stopped because they seemed to be making the diarrhea, pain and nausea worse. Two nights ago, I tried to lay on my left side to help reduce some of the pain and I immediately felt like I was starving, to the point where I got extremely nauseous and had pain radiating through the left side of my body! I took two bites out of an energy bar, but the feeling was still there. I thought I might be having a heart attack, so I called the doctor and left a message with his answering service. I began to dry heave uncontrollably and then quickly felt better. The doctor said that I should go to the ER if it continued, but it went away, so I did not. So, my current symptoms now are pain in my left side from my stomach / colon to my shoulder that gets worse at night and better in the morning. Sudden nausea with bouts of gas and constipation, PVC heart palpitations, bloating, losing weight quickly and then gaining it back very quickly, loss of appetite then sudden feelings of starving, & discomfort in my chest with physical activities (like sex - I have not been able to do that in 2 months now for fear of making this worse). My question is: What could be causing this and how do I make it stop? Any advice you can give is greatly appreciated! I am allergic to Morphine and Demerol Surgeries: Gall Bladder removed in June 1997, Endometrial Ablation and Tubal Ligation in July 2010. I have had (3) live births (all full term). My last pregnancy in 2005, I had Pregnancy induced hypertension and was on bed rest for one month. My father had a heart attack in his forties and died from a stroke at age 50 - he was a lifetime smoker and had controlled adult onset diabetes and controlled high blood pressure. My mother is still living - she has controlled high blood pressure and at age 58 had a stint put in her heart with a 99% blockage - she is now on blood thinners and doing well.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...